A 18-year-old female asked:
Disclaimer

is it normal to have increased vaginal discharge around your period & while on the pill?

2 doctor answers
Dr. Edward Jacobs
46 years experience Obstetrics and Gynecology
Possibly: The pill frequently causes a change in a woman's vaginal discharge, but the discharge may also be a sign of an abnormal infection and should be checked by your health care provider, especially if it has a foul or fishy odor or causes vaginal irritation or itching.
Answered on Sep 28, 2016
Dr. Michael Klein
21 years experience Family Medicine
Yes: Some people have increased discharge at different or consistent times of their menstrual cycle. It is not uncommon for there to be some change in vaginal discharge with a new pill. If the discharge is increasing, concerning, associated with an odor or discomfort, however, it would always be worth seeing a doctor who can test for simple treatable causes such as yeast or bv.
Answered on Mar 11, 2016
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 36-year-old female asked:
Dr. Jeff Livingston
22 years experience Obstetrics and Gynecology
Vaginal discharge: Mucous vaginal discharge has a variety of causes. Testing will be needed to determine the cause and treatment. At that visit you can address options f ... Read More
A 20-year-old female asked:
Dr. Martin Raff
56 years experience Infectious Disease
Vaginal discharge: Neither metronidazole or nystatin will change the color of your vaginal discharge. Not sure what significance this is if any. If it keeps up and you a ... Read More
A 32-year-old female asked:
Dr. Jeff Livingston
22 years experience Obstetrics and Gynecology
Get tested: There are a lot of causes of vaginal discharge. You will need to see a doctor for testing. It is not rare to miss a period when on birth control. If y ... Read More
2
2 thanks
A 19-year-old female asked:
Dr. Mikael Brisinger
33 years experience Obstetrics and Gynecology
VERY common: Unless you're pregnant there's nothing to worry about. Brown discharge is just old blood. Nothing bad. Keep taking the pills.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month